Skip to content
Premarin Cream
avatar
sacredsoul44 posted:
I just signed up for this group and wondering if anyone else has had strange side effects with this med? I knew I was going through menopause before I ws 40yrs old and after many surgeries for endo and the loss of 3 ectopics I decided to have all but one ovary taken out in hopes that I would find peace but not so. I think the worst of the hot flashes is over unless I eat sugar. I have been going through it since 2010 but now I have found that having sex is NOT FUN ANMORE.....SO MUCH PAIN!!! I tried the Premarin cream but too scared to have sex again because it just hurts so bad...I only used it twice and have noticed something that has me concerned. Would appreicate any advice.

Thanks!
Reply
 
avatar
Anon_6061 responded:
Hey I empathize with you on the surgical menopause. What a hellish ride, huh? Surely way worse than it was presented. Are you not taking estrogen (besides the Premarin vaginal cream)? If not, is it because of the endo? Just curious.

What is the "something" you noticed about Premarin cream that has you concerned? I have not used Premarin cream. I used Estrace cream briefly and also tried Vagifem pessaries. But I take estradiol tablets and it's usually enough to keep my vaginal tissues from getting too dry or atrophied. If your tissues were atrophied, the cream can cause some itching or burning until the tissues start to heal.
 
avatar
sacredsoul44 replied to Anon_6061's response:
Yes...my older sisters told me I would love life after I had the surgery....well at first I did but then it just fell apart. The doctors never said anything about it....I guess because I still had one ovary.....the only reason I started Premarin is because the pain of having sex so she said to use this twice a week and then if that doesn't help she would examine me.
I really do not care for her but I have tried several doctors where I live and have not really found one that I like.
The thing I noticed was after the first dose that I gave myself within a day I noticed a small bump at the top of my vagina...not red..no itching or burning and no pain...it is like a little cyst that just appeared under the skin so kinda weird that it is just there. I have stopped using the cream and I am looking at all natural ways to get estrogen into my body. I am going to a health store tomorrow to see what they have.

Thanks for the info!
 
avatar
Anon_6061 replied to sacredsoul44's response:
You have a small bump at the top of your vagina that is not red? Do you mean at the opening? It would be hard to see at the top. It seems odd that estrogen cream could have caused this but I guess it's possible. There can be scar tissue at the top of the vagina (the "vaginal cuff" - sutured vagina). Do you not have any other symptoms of menopause? Having had endo, can you take estrogen without a progestin? Doctors seem to have conflicting thoughts on HRT post-hysterectomy in women with endo.
 
avatar
sacredsoul44 replied to Anon_6061's response:
Sorry but computer was messed up. I am not sure if the doctors here know anything. It was a little bump kinda under my skin at the tip by where urine comes out....sorry not sure of the correct term but it is almost gone so I know it was from the cream. I used it only twice and I am see the doctor again today...a different one because I have something going on with my right leg...right below my knee cap has been swelling and now my ankle is and I am getting worried. I notice my leg about a year ago and they took xray and saw nothing...then a few months ago they did ultrasound to rule out a blood clot...nothing but now I have pain with my foot and ankle and after being on it all day at work I notice that the swelling gets worse...I tried heat yesterday...WRONG THING to do....I could not even put any weight on my foot unless I did it very slowly...so we will see what they say later today.
 
avatar
Anon_6061 replied to sacredsoul44's response:
I'm sorry that another problem has cropped up! I have a bit more aches and pains when I don't take enough estrogen. I hope you find out what's wrong. Keep us posted if you don't mind.


Featuring Experts

Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

Helpful Tips

Fact or fiction? Estrogen therapy is an option for all menopausal womenExpert
Fiction: Only women who no longer have a uterus should consider using esdtrogen-alone therapy (ET). For women with a uterus, the option ... More
Was this Helpful?
26 of 40 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the North American Menopause Society website